Bipolar Disorder Community
changed meds,,,feel weird,,little scary
About This Community:

Bipolar Disorder is also known as "Manic Depressive Disorder". This forum is for questions and support for people with, or for loved ones of people with Bipolar Disorder. The forum covers topics ranging from Aggressive Behavior, Affect on friends and Family, Alcohol and Drug Abuse, Appetite Changes, Chronic Pain, Denial, Depression, Difficulty Concentrating, Euphoria, Guilt, Manic Depression, Medications, Mood Swings, Poor Judgment, and Sleep Disorders

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

changed meds,,,feel weird,,little scary

I have BP I and I'd been on 3mg risperdal since I got out of the hospital last year.  I put on 30 lbs.  I begged my Psych NP to let me try something with less metabolic side effects.  We weaned off the risperdal and I started geodon about 10 days ago, real low dose 20mg.  I was okay for a bit,,,of course I'd been okay while I was off everything too until I wasn't. (Kind of like it always rains after a dry spell, being okay till you weren't anymore) So anyway I started the geodon.  A few days into it, my wife asked me if I was okay.  I was a little talky,,not sleeping much yada yada.  Then today I got depressed and was hiding from everyone in my closet.  I feel out of it, happy and sad at the same time, stupid and smart at the same time, I don't know where I'm going but I'm afraid of where I might end up.  I don't know what I want to hear,,maybe like in the movie Harvey, I want to lie under a maple tree in Akron, OH with my head in the lap of a beautiful unknown woman (yes I'm married but it's in the movie), drink cold beer and have her say,"poor, poor thing" for about two weeks.
2 Comments Post a Comment
Blank
Avatar_f_tn
Maybe you need to go up on the Geodon for it to actually work.  The average daily dose was 60 mg twice a day for a total of 120 mg/day, which is 6 times more than what you're on right now.  Also, are you taking it with food?  The PI sheet says that the absorption is doubled in the presence of food.  And the only info I can see on the PI sheet about titration says you can start at 40 mg 2x per day and increase it the next day to 60 mg 2x/day.  So if your Psych NP wanted to, they could get you up there in the next 2-3 days, and atypicals work quickly, so if it's just that the dose is too low, you might be doing better in less than a week.  Please do NOT change your dose without the approval of your psych NP, though.
Blank
909415_tn?1390585342
Thanks for the reply.  I do take it with meals.  It's hard for me not to take matters in to my own hands but I never have,,,I think about it but I never have. I'm calling my NP tomorrow to tell her how it's going and I don't think it's going the way it is supposed to. I was on risperdal and was doing really good except for the weight gain.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Bipolar Disorder Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Mood Disorders Answerers
1551327_tn?1414146344
Blank
Bubulous
Tompkinsville, KY
585414_tn?1288944902
Blank
ILADVOCATE
NY
6726276_tn?1388332222
Blank
CRSeaside
Huntington Beach, CA
Avatar_m_tn
Blank
Kermit the Hermit
Lost My Mind & House, IL
3092482_tn?1412261602
Blank
weaver71
Other
Avatar_f_tn
Blank
Crystal413
VA